Thunderstorm Wind, Tattnall
- When
- June 2, 5:51 PM EST to 5:55 PM EST
- Where
- Tattnall County, Cobbtown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.200, -82.133
Thunderstorm winds knocked down numerous large limbs.
2 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 2, 2:50 PM EST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 350 PM EDT THU JUN 02 2005 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...VARIOUS OUTFLOW BNDRIES COMBINED WITH THE SEA BREEZE INTERACTING TO PRODUCE CELL MERGERS THIS AFTN...SOME OF WHICH HAVE BECOME QUITE STRONG. EXPECT MUCH OF THE ACTIVITY TO WEAKEN A BIT AFTER LOSS OF DAYTIME HEATING HOWEVER WILL HAVE TO WATCH CLOSELY FOR STRONG CELL DEVELOPMENT. ADDITIONAL SHORTWAVE ENERGY EXPECTED TO MOVE THROUGH TONIGHT WITH ANOTHER ROUND OF CONVECTION EXPECTED. WILL GO WITH GOOD CHANCE POPS FOR TONIGHT. MIN TEMPS WILL LIKELY NOT DROP BELOW 70 MOST LOCATIONS WITH RAIN AND CLOUDS AROUND TONIGHT. FRONTL BNDRY EXPECTED TO REMAIN N OF THE REGION THROUGH FRI HOWEVER ADDITIONAL SHORTWAVE ENERGY AND CONTINUED WARM AND UNSTABLE AIRMASS OVER THE REGION WILL LIKELY LEAD TO ANOTHER ROUND OF CONVECTION. THE AREA IS ON THE SRN FRINGE OF A SLIGHT RISK AREA ON THE DAY 2 CONVECTIVE OUTLOOK FROM SPC. MAIN THREAT WILL AGAIN BE DAMAGING WIND GUSTS WITH ISOLATED TORNADOES POSSIBLE BUT NOT AS LIKELY. WILL MAINTAIN GOOD CHANCE POPS AS WILL LIKELY HAVE TO RELY ON OUTFLOW BNDRIES AND SEA BREEZE AGAIN FOR CONVECTIVE INITIALIZATION. DRY POCKET AT MID LVLS WILL COTRIBUTE TO INSTABILITY AND WET BULB ZERO WILL BE A BIT LOWER THAN TODAY WITH HAIL A POSSIBILITY. && .LONG TERM /SATURDAY THROUGH THURSDAY/...ON SAT WITH MORE SUN THAN PREV DAYS WILL LIKELY SEE ONE OF THE WARMEST DAYS OF PAST WEEK OR TWO. MAX TEMPS WILL APPROACH 90 AND PERHAPS CLIMB TO AROUND 90 BY SUN. CONTINUED MID LVL DRY AIR OVER THE AREA ON SAT...HOWEVER MODELS INDICATE SOME RETURN OF THIS MID LVL MOISTURE ON SUN. LEE TROF TO LINGER OVER THE AREA FOR THE WEEKEND TO PROVIDE A FOCUS FOR ACTIVITY. UPPER LVL TROF TO BE REPLACED BY WEAK RIDGING WHICH SHOULD KEEP COVERAGE DOWN. WILL ONLY HAVE LOW POPS FOR THIS PERIOD. THE GFS THEN TRIES TO SWING A LOW THROUGH THE REGION OF ALMOST TROPICAL ORIGINS. VERY SUSPECT OF THIS FEATURE AND WILL TONE DOWN THE MOISTURE AND KEEP AREA IN WARM TEMPS INTO NEXT WEEK. MODELS ALSO INDICATE A COLD FRONT MAY APPROACH FROM THE N ON WED AND MOVE INTO THE AREA ON THU WHICH IS A DAY LATER THAN YDAYS MODELS INDICATED. WILL HOLD OFF ON ANY NOTICEABLE IMPACT FROM THIS FEATURE AS WELL WITH A LOT OF UNCERTAINTY AT THIS TIME. && .MARINE...WEAK TROUGH OF LOW PRESSURE WILL APPROACH THE WATERS THIS EVENING. SHOULD SEE A SLIGHT INCREASE IN WINDS AHEAD OF THIS FEATURE...BUT EXPECT WINDS REMAIN 15 KT OR LESS. ATLC HIGH PRES BEGINS TO NOSE INTO THE WATERS FROM THE EAST ON FRI...WITH WINDS 15 KT OR LESS AND SEAS 2 TO 3 FT. GRADIENT TIGHTENS A BIT FRI NIGHT AND SAT AS HIGH PRES CONTINUES TO BUILD INTO THE COASTAL WATERS...AND WEAK FRONTAL BOUNDARY PUSHES INTO NORTH CAROLINA. FRIDAY NIGHT THROUGH SUNDAY NIGHT...EXPECT WINDS TO REMAIN FAIRLY LIGHT (15 KT OR LESS) WITH SEAS REMAINING IN THE 2 TO 3 FT RANGE COASTAL WATERS...2 TO 4 FT OUTER GA WATERS. RIDGING ALOFT HELPS TO STRENGTHEN SURFACE HIGH PRESSURE AND WEAKEN FRONTAL BOUNDARY IN THE MID-ATLANTIC STATES MONDAY THROUGH WEDNESDAY...WITH WINDS 15 KT OR LESS AND WAVES 2 TO 3 FT EXPECTED FOR THE WATERS. && AVIATION...CB IN THE AREA OF BOTH TERMS. BULK OF ACTIVITY IS TRYING TO MOVE INLAND WITH THE RESULTANT SEA BREEZE AND OUTFLOW BNDRIES. MAV GUID INDICATING LOW CEILINGS AGAIN FOR TONIGHT. WENT A CAT OR SO HIGHER THAN THE GUID INDICATED DUE TO WIND AND SHORTWAVE ENERGY EXPECTED TO KEEP ATMOSPHERE MIXED. A DECENT SHOT AT PRECIP AROUND THAT TIME AS WELL BUT A BIT EARLY TO PIN DOWN TIMING THUS THE CB MENTION. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 18/JRJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 440 AM EDT THU JUN 02 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-031000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 440 AM EDT THU JUN 02 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY FOR MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. SOME OF THESE STORMS MAY BE SEVERE...WITH THE PRIMARY HAZARDS BEING DAMAGING WINDS AND ISOLATED TORNADOES. THE ENTIRE COUNTY WARNING FORECAST AREA IS INCLUDED IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. PLEASE REFER TO THE LATEST DAY 1 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER AND THE SEVERE WEATHER OUTLOOK ISSUED BY THIS OFFICE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY DUE TO THE RISK OF SEVERE THUNDERSTORMS. JPC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FUNNEL CLOUD 2 E GOOSE CREEK 32.98N 80.00W
06/02/2005 BERKELEY SC TRAINED SPOTTER
REPORTS OF TWO FUNNEL CLOUDS NEAR GOOSE CREEK.
0355 PM FUNNEL CLOUD 1 S HUGER 33.08N 79.80W
06/02/2005 BERKELEY SC PUBLIC
A TRUCKER ON ROUTE 41 REPORTS A FUNNEL CLOUD. REPORT
RELAYED FROM BERKELEY WARNING POINT.
&&
PMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL N MARTIN 33.07N 81.48W
06/02/2005 0.88 INCH ALLENDALE SC PUBLIC
DIME TO NICKEL SIZE HAIL AND LARGE BRANCHES ON ROAD.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 508 PM EDT THU JUN 2 2005 GAZ088-SCZ040-022145- ALLENDALE-SCREVEN- 508 PM EDT THU JUN 2 2005 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 545 PM EDT... AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF MILBURY TO 18 MILES SOUTH OF SYLVANIA...OR ALONG A LINE EXTENDING FROM 14 MILES WEST OF ALLENDALE TO 14 MILES NORTHWEST OF SPRINGFIELD...STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ZEIGLER...WOODCLIFF... WATERS...THOMASBORO...SYLVANIA...PARKERS...LEWIS...BASCOM AND MILBURY THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 536 PM EDT THU JUN 2 2005 GAZ140-022215- INLAND MCINTOSH- 536 PM EDT THU JUN 2 2005 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 615 PM EDT... AT 536 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF ARDICK...OR ABOUT 7 MILES WEST OF DARIEN...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ARDICK...TOWNSEND... FAIRHOPE...EULONIA...HUXFORD...WARSAW...SOUTH NEWPORT...JONES AND BRICKSTON THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 642 PM EDT THU JUN 2 2005 GAZ101-116-022330- EFFINGHAM-INLAND BRYAN- 642 PM EDT THU JUN 2 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND BRYAN COUNTY THROUGH 730 PM EDT... AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF MELDRIM...OR ABOUT 13 MILES EAST OF PEMBROKE...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MELDRIM...EDEN AND DOSWELL THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 651 PM EDT THU JUN 2 2005 SCZ042-022330- HAMPTON- 651 PM EDT THU JUN 2 2005 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY THROUGH 730 PM EDT... AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES NORTHWEST OF VALENTINE...OR ABOUT 7 MILES SOUTH OF ALLENDALE...STATIONARY. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND VALENTINE...LURAY...LENA AND ESTILL THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 114 km away, was scanning. The volume nearest the first event began at 22:50 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm winds knocked down numerous large limbs.
Thunderstorm winds knocked down several large trees, one of which fell across Highway 57.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459114, 5459115, 5459116, 5459117.